Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood warning at Mar 5, 2006, 8:51 PM PST for Santa Cruz County, California. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2006, 8:51 PM PST (04:51 UTC)
- Expired
- Mar 5, 2006, 9:45 PM PST
- In force
- 54 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 22 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 4.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KMTR 060456
FFWMTR
CAC087-060545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
851 PM PST SUN MAR 5 2006
THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO BAY AREA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN SANTA CRUZ COUNTY IN CALIFORNIA
* UNTIL 945 PM PST
* AT 849 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A PERSISTENT AREA OF VERY HEAVY RAIN OVER WESTERN SANTA CRUZ
COUNTY. RAINFALL RATES ARE APPROACHING ONE INCH PER HOUR IN SOME
AREAS. RAINFALL OF THIS MAGNITUDE WILL CAUSE FLASH FLOODING AND
MUDSLIDES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOULDER
CREEK...BEN LOMOND...BONNY DOON...DAVENPORT...AND THE WEST SIDE OF
THE CITY OF SANTA CRUZ.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN LOW LYING AREAS WITHIN THE WARNING AREA...MOVE TO
HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS
SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 3719 12216 3721 12214 3724 12214 3723 12210
3710 12202 3694 12204 3701 12219 3707 12225
3718 12229
$$
STROBIN/WEAGLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 4:32 PM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Mar 5, 4:32 PM PST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
432 PM PST SUN MAR 5 2006
.DISCUSSION...A VIGOROUS STORM SYSTEM CENTERED AROUND A LOW CENTER
NEAR 44N/131W CONTINUES TO SLOWLY MOVE ASHORE. THE FRONT CONTINUES
TO BE NEARLY STATIONARY ACROSS THE NORTH BAY WITH RAIN JUST
STARTING ACROSS THE SAN FRANCISCO PENINSULA. SO FAR...RAINFALL
ACCUMULATIONS OF UP TO 3 INCHES (OVER THE LAST 12 HOURS) HAVE BEEN
RECEIVED IN THE WETTEST PORTIONS OF THE NORTH BAY...WITH 0.3 TO 1.0
MEASURED ELSEWHERE IN THE NORTH BAY. GIVEN THE SLOW-MOVING NATURE OF
THIS SYSTEM...SUBSTANTIAL RAINFALL IS STILL EXPECTED OVER THE NEXT 12
HOURS OR SO...ESPECIALLY IN THE NORTH BAY. THE MAIN FRONTAL BAND IS
FORECAST TO SLOWLY MOVE ACROSS THE NORTH BAY COUNTIES THIS AFTERNOON
AND EVENING...THROUGH THE HEART OF THE BAY AREA LATE THIS EVENING AND
OVERNIGHT...AND THEN SOUTH THROUGH MONTEREY AND SAN BENITO COUNTIES
BY MONDAY MORNING. RAINFALL ESTIMATES FROM THE CNRFC THROUGH 4 AM
MONDAY GIVE AN ADDITIONAL 1 TO 3 INCHES TO THE NORTH BAY...WITH THE
MOST OF THAT FALLING IN THE WETTEST HIGHER-TERRAIN LOCATIONS OF
SONOMA AND NAPA COUNTIES...TO 0.5 -1.5 INCHES ELSEWHERE. ANOTHER
IMPULSE IS FORECAST TO QUICKLY FOLLOW THIS FRONT LATE MONDAY BRINGING
AN ADDITIONAL 0.5-1.0 INCHES...MAINLY TO THE NORTH BAY...THROUGH
MONDAY NIGHT.
GUIDANCE FROM THE CNRFC TAKES TWO OF OUR MAIN STEM RIVER FORECAST
POINTS TO JUST ABOVE FLOOD STAGE TONIGHT...SO A FLOOD WARNING WAS
ISSUED EARLIER FOR NAPA AT ST HELENA AND THE RUSSIAN RIVER AT
HEALDSBURG. WITH THE ADDITIONAL RAINFALL EXPECTED THIS EVENING...
SMALL CREEKS AND STREAMS IN THE NORTH BAY COULD ALSO SEE RAPID RISES
AND LOCALIZED FLOODING.
IN ADDITION TO THE HEAVY RAIN EXPECTED TONIGHT...A TIGHTENING SURFACE
PRESSURE GRADIENT WAS EXPECTED TO BRING STRONG WINDS TO THE AREA
LATER THIS AFTERNOON AND EVENING. WINDS ARE AT GALE FORCE AT THE
COASTAL BUOYS...BUT THE STRONG WINDS HAVE NOT MATERIALIZED OVER LAND.
THUS...THE HIGH WIND WARNING HAS BEEN CANCELLED OVER THE NORTH BAY
AND BAY AREA COUNTIES BUT REMAINS IN EFFECT THROUGH MIDNIGHT FOR
MONTEREY AND SAN BENITO COUNTIES. THE STRONGEST WINDS ARE STILL
EXPECTED TO OCCUR ALONG THE COAST AND IN THE HIGHER TERRAIN.
AFTER SHOWERY CONDITIONS ON TUESDAY...BRIEF RIDGING ALONG THE COAST
WILL OFFER A SHORT DRYING TREND UNTIL A WEAK BUT COLDER SYSTEM SWEEPS
SOUTHWARD FROM THE NORTH WEDNESDAY NIGHT. A COLD UPPER LEVEL TROUGH
THEN IS FORECAST TO DIG ALONG THE WEST COAST BY SATURDAY FOR
SHOWERY CONDITIONS AND POSSIBLY LOW SNOW LEVELS THROUGH THE REST OF
NEXT WEEKEND.
&&
.AVIATION...WINDS HAVE CONTINUED TO SLOWLY INCREASE THIS AFTERNOON...
GUSTING TO 30 KT. SOUTHEAST WINDS OF 20 TO 35 KT ARE EXPECTED WITH
STRONGER GUSTS LATE THIS AFTERNOON AND EVENING. AN AIRPORT WEATHER
WARNING IS IN EFFECT FOR SFO UNTIL 8 PM TONIGHT. CEILINGS AND
VISIBILITY ACROSS THE REGION WILL CONTINUE TO LOWER...WITH RAIN
CONTINUING TO MOVE SOUTHWARD THROUGH THE EVENING INTO MONTEREY BAY.
&&
.MARINE...STORM WARNINGS CONTINUE FOR THE NORTHERN WATERS UNTIL 6 PM
AND FOR SFO BAY UNTIL 10 PM THIS EVENING. GALE WARNINGS REMAIN IN
EFFECT FOR THE SOUTHERN WATERS. MOST BUOYS AND COASTAL SITES NORTH
OF MONTEREY BAY HAVE BEEN GUSTING TO STORM FORCE FOR MUCH OF THE
DAY. WINDS ARE JUST BEGINNING TO PICK UP THIS AFTERNOON IN MONTEREY
BAY...AND WILL INCREASE AS THE FRONT DRIFTS FURTHER SOUTH. ONE
POSSIBLE COMPLICATION TO THE FORECAST IS THE SHORTWAVE INJECTING
INTO THE SOUTHERN END OF THE FRONT NEAR 32N/130W. THIS COULD
REINTENSIFY WINDS ALONG THE COAST...AND STALL THE FRONT NORTH OF
MONTEREY BAY TONIGHT. MODELS DONT REALLY SEEM TO HAVE A GOOD HANDLE
ON THIS VORT...SO IT WILL BE INTERESTING TO SEE HOW THIS PLAYS OUT
THIS EVENING.
HIGH SURF ADVISORIES WERE ISSUED FOR THE COAST AS LONG PERIOD WEST
SWELL IS EXPECTED TO BUILD TONIGHT AND MONDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TIL 6 PM...STORM WARNING...PT ARENA TO PIGEON PT
OUT 60 NM AND SFO BAY.
.TNGT...GLW...PIGEON PT TO PT PIEDRAS BLANCAS
OUT 60 NM AND MRY BAY.
.TNGT...GLW...PT ARENA TO PIGEON PT AND SFO BAY.
.TNGT AND MON...SCA FOR ROUGH BAR...SF BAR.
.TNGT AND MON...HIGH SURF ADVISORY...SONOMA COAST TO
SF PENINSULA COAST.
.MON...HIGH SURF ADVISORY...MRY BAY SHORELINE TO
BIG SUR COAST.
.TNGT...SCA FOR ROUGH BAR...SF BAR.
.TIL MIDNIGHT TNGT...WIND ADVISORY...SF BAY AREA.
.TNGT...HIGH WIND WARNING FOR THE MONTEREY BAY AREA.
.THIS AFTN AND TNGT...FLOOD WARNING...RUSSIAN RIVER AT
HEALDSBURG AND UPPER NAPA RIVER AT ST HELENA.
PUBLIC FORECAST: ANDERSON
MARINE/AVIATION: WEAGLE/STROBIN/MORRISON
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Mar 5, 10:00 AM PST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1000 AM PST SUN MAR 5 2006 CAZ505>507-061400- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 1000 AM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN SAN FRANCISCO BAY AREA. DAY ONE...SUNDAY AND SUNDAY NIGHT A STRONG COLD FRONT WILL APPROACH THE SONOMA AND MARIN COUNTY COASTS LATE TODAY AND MOVE THROUGH THE AREA THIS EVENING. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTH BAY TODAY. STRONGEST WINDS WILL AFFECT THE COAST AND HILLS. * HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS * PERIODS OF HEAVY RAIN WILL DEVELOP BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE LATER TODAY. THE RUSSIAN AND NAPA RIVERS ARE FORECAST TO RISE RAPIDLY LATE TODAY. A FLOOD WARNING IS IN EFFECT FOR THE UPPER NAPA RIVER AT ST HELENA FOR SUNDAY EVENING THROUGH SUNDAY NIGHT. * FLOOD WARNING....SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FLOOD WARNING FOR THE RUSSIAN RIVER AT HEALDSBURG MONDAY MORNING. * FLOOD WARNING....SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS * UNSETTLED WEATHER IS FORECAST THROUGH MUCH OF THE COMING WEEK AND INTO NEXT WEEKEND WITH PERIODS OF RAIN LIKELY. SNOW LEVELS WILL ONCE AGAIN FALL TO UNUSUALLY LOW LEVELS DURING THE SECOND HALF OF THE WEEK AND INTO NEXT WEEKEND...BRINGING ANOTHER CHANCE FOR SNOW ACROSS BAY AREA HILLS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ006-508>513-061400- SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- 1000 AM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA. DAY ONE...SUNDAY AND SUNDAY NIGHT A STRONG COLD FRONT WILL APPROACH THE COAST LATE TODAY AND MOVE THROUGH THE AREA TONIGHT. STRONG SOUTHERLY WINDS WILL PRECEDE THE FRONT. A HIGH WIND WARNING IS IN EFFECT FOR THE BAY AREA TODAY. STRONGEST WINDS WILL AFFECT THE COAST AND HILLS. * HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS * PERIODS OF HEAVY RAIN WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSETTLED WEATHER IS FORECAST THROUGH MUCH OF THE COMING WEEK AND INTO NEXT WEEKEND WITH PERIODS OF RAIN LIKELY. SNOW LEVELS WILL ONCE AGAIN FALL TO UNUSUALLY LOW LEVELS DURING THE SECOND HALF OF THE WEEK...BRINGING ANOTHER CHANCE FOR SNOW ACROSS BAY AREA HILLS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ514>518-061400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 1000 AM PST SUN MAR 5 2006 THIS HAZARDOUS OUTLOOK IS FOR THE MONTEREY BAY AREA DAY ONE...SUNDAY AND SUNDAY NIGHT. WET AND WINDY WEATHER WILL DEVELOP ACROSS THE AREA SUNDAY AND SUNDAY NIGHT. SOUTHERLY WINDS WILL INCREASE ON SUNDAY AND BE STRONG AND GUSTY BY AFTERNOON. A HIGH WIND WARNING IS IN EFFECT FROM NOON SUNDAY UNTIL MIDNIGHT SUNDAY NIGHT. * HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS * IN ADDITION TO STRONG WINDS...PERIODS OF HEAVY RAIN ARE EXPECTED SUNDAY NIGHT. HEAVY RAIN WILL RESULT IN RAPID RISES ON AREA RIVERS AND STREAMS. LOCAL URBAN AND SMALL STREAM FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSETTLED WEATHER IS FORECAST THROUGH MUCH OF THE COMING WEEK AND INTO NEXT WEEKEND WITH PERIODS OF RAIN LIKELY. SNOW LEVELS WILL ONCE AGAIN FALL TO UNUSUALLY LOW LEVELS DURING THE SECOND HALF OF THE WEEK...BRINGING ANOTHER CHANCE FOR SNOW ACROSS AREA HILLS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:39 PM PST | Flash Flood Warning | MTR | Santa Cruz | 66 min |
| Mar 6, 8:14 AM PST | Flash Flood Warning | MTR | Sonoma | 3 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.